Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 9, 2019, 8:38 PM CDT for Bee County, Live Oak County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2019, 8:38 PM CDT (01:38 UTC)
- Expired
- May 9, 2019, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 111 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2875 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted.
653
WUUS54 KCRP 100138
SVRCRP
TXC025-297-100215-
/O.NEW.KCRP.SV.W.0039.190510T0138Z-190510T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
838 PM CDT Thu May 9 2019
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Live Oak County in south central Texas...
Northwestern Bee County in south central Texas...
* Until 915 PM CDT.
* At 838 PM CDT, a severe thunderstorm was located near Esseville, or
9 miles southeast of Campbellton, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Choke Canyon, Pawnee, Nell, Ray Point, Whitsett and Esseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 2869 9801 2872 9792 2869 9787 2851 9802
2846 9833 2861 9833 2879 9810
TIME...MOT...LOC 0138Z 191DEG 19KT 2864 9819
HAIL...1.00IN
WIND...60MPH
$$
PH1 follow-up statement
651
WWUS54 KCRP 100158
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
858 PM CDT Thu May 9 2019
TXC025-297-100215-
/O.CON.KCRP.SV.W.0039.000000T0000Z-190510T0215Z/
Live Oak TX-Bee TX-
858 PM CDT Thu May 9 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...
At 857 PM CDT, a severe thunderstorm was located over Esseville, or 7
miles east of Campbellton, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Choke Canyon, Pawnee, Nell, Ray Point, Whitsett and Esseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2869 9801 2872 9792 2869 9787 2851 9802
2846 9833 2861 9833 2879 9810
TIME...MOT...LOC 0157Z 171DEG 14KT 2871 9818
HAIL...1.00IN
WIND...60MPH
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:47 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 9, 6:47 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
647 PM CDT Thu May 9 2019
.DISCUSSION...
Have expanded the Severe Thunderstorm Watch to include Bee, Goliad
and Victoria counties. The cold front is slowly sinking south
toward these counties where an unstable and moist airmass resides.
&&
.PREV DISCUSSION... /Issued 628 PM CDT Thu May 9 2019/
DISCUSSION...
See aviation discussion below for the 00Z TAFs.
AVIATION...
Several rounds of storms are expected tonight through Friday.
Current conditions are at VFR levels, however prevailing MVFR
conditions are expected overnight and Friday outside of storms.
IFR conditions will be possible in and near storms. Some storms
may be severe with damaging winds and large hail. Used TEMPOs to
show when heavier rainfall amounts with stronger storms are
anticipated. Sfc winds will become more northeasterly this evening
and overnight as a cold front associated with the convection
moves through S TX. Strong gusty winds are expected with the
initial windshift as well as with the storms. This evenings storms
andcold front are expected to be offshore by around 09Z, however
lingering showers will remain possible through Fri, then another
round of storms expected Fri afternoon/evening.
PREV DISCUSSION... /Issued 327 PM CDT Thu May 9 2019/
SEVERE STORMS EXPECTED THROUGH TONIGHT FOLLOWED BY AN ELEVATED
FLOODING THREAT FRIDAY THROUGH SATURDAY...
SHORT TERM...
***Key Points***
1) Severe weather expected through tonight across south Texas.
Large hail and damaging wind will be the main threats. A severe
thunderstorm watch is currently in effect for portions of Brush
Country through 11pm CDT. An additional watch may be needed for
the Coastal Plain and Victoria Crossroads this evening.
2) Elevated flooding risk will exist across the Coastal Plain into
the Victoria Crossroads late tonight through Saturday afternoon.
General amounts of 3 to 6 inches of rain are expected with local
amounts up to 8 inches possible. The heaviest rains are expected
Friday night into Saturday morning.
3) A flash flood watch has been issued through Saturday afternoon across
the aforementioned areas.
As expected, supercell thunderstorms have developed on the Sierra
Madre Oriental this afternoon and are slowly drifting eastward
toward the Rio Grande at this hour. Additional severe storms are
developing along and north of a sagging cold front, currently
located along a line stretching from Del Rio, across San Antonio
proper to the Houston/Beaumont area. This boundary can clearly be
delineated on the latest visible satellite loop, as well as on DFX
radar.
Large hail will be the primary threat with these storms through the
afternoon. Guidance has been consistent in these storms growing
upscale into the late evening and overnight hours, with the
primary threat shifting from large hail to damaging winds. The
near storm environment will be very favorable - CAPE will be in
the ballpark of 4000+ J/KG, steep mid-level laps rates (700-500 mb
~8 deg C), and increasing bulk shear as a fairly significant
shortwave trough ejects across the region this evening (between 00
and 03Z). These parameters support updrafts capable of yielding
significant hail growth. destructive stones above 2 inches in
diameter are likely under the strongest supercells this afternoon.
Given the volatile environment across the South Texas, expecting
the MCS to push across the region, exiting into the Gulf of Mexico
generally after 06-07Z. This could temporarily delay the start of
the heavy rainfall event across the Coastal Plain tomorrow morning
as the atmosphere destabilizes once again. Expecting the frontal
boundary to approach the coast Friday morning before stalling.
This will provide the focus needed for additional convection to
develop in a favorable atmospheric environment. PWATs will remain
around record levels for early May. This, along with plenty of
instability and upper level shear will support efficient rainfall
producing thunderstorms with motion parallel to the frontal
boundary. This will promote training of cells over areas. With
storms expected to yield rainfall rates of 2 to 3"/hr at times,
this will increase the risk for flash flooding in areas of
training. It is tough to pinpoint exactly where this band of
development will take place at this time, but it will be the focus
for flood impacts late Friday night into Saturday.
LONG TERM (Saturday through Thursday)...
The slow moving frontal boundary will be pushing offshore during the
morning hours Saturday. Deep moisture will remain along this boundary
with models depicting precipitable water values from 1.8-2 inches
along the coast. A strong upper level jet will be emerging from
northeast Mexico into south Texas with the coastal plains in the
left exit region of the upper jet which will provide favorable upper
level divergence over the region of low level convergence along the
boundary. Expect threat for locally heavy rainfall will extend at
least through 18Z Saturday. Will extend the Flash Flood Watch until
18Z Saturday for the coastal plains.
Rain chances will diminish by Saturday night as the short wave
trough moves to the northeast and the frontal boundary pushes
through the offshore waters. A weak short wave ridge will move over
the region Sunday but enough moisture will remain over southern
portions of the area to keep slight chance PoPs in the forecast.
The upper low over northwest Mexico Sunday evening will move
northeast into eastern New Mexico/south plains of West Texas on
Monday. Moisture will gradually increase over the area Monday and
with possible weak disturbances in the southwest flow aloft, will
show low end chance PoPs for all of the area Monday into Monday
night. Models differ on movement of the upper low by Tuesday with
GFS moving it into Oklahoma while ECMWF keeps the low over west
Texas. Canadian and the GFS ensemble mean to some extent show the
upper low/trough farther west. This could lead to another heavy rain
event along the coast as a coastal convergence zone develops and
provides a focus for convective development Tuesday. If the ECWMF is
correct, the heavy rain threat may remain along the coast into
Wednesday. The upper trough will then move to the east by Thursday
with rain chances diminishing.
MARINE...
Widespread showers and thunderstorms will occur along a slow moving
frontal boundary on Saturday. A weak to moderate offshore flow will
persist from Saturday night into Sunday evening. The flow will
become weak onshore for Monday and increase to weak to moderate on
Tuesday and Wednesday. Another round of scattered showers and
thunderstorms will be possible for the coastal waters Tuesday and
Wednesday. Winds and seas are not expected to reach SCEC levels
during the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 71 77 66 78 68 / 80 70 90 80 20
Victoria 67 77 63 77 65 / 90 80 90 90 20
Laredo 66 71 58 80 66 / 80 60 70 40 10
Alice 67 74 61 78 66 / 80 70 80 70 20
Rockport 70 77 64 78 69 / 90 70 90 80 20
Cotulla 62 68 58 79 63 / 90 70 70 60 10
Kingsville 70 77 65 79 67 / 80 70 90 80 20
Navy Corpus 74 81 69 77 72 / 80 70 90 80 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday afternoon For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...None.
&&
TE/81...SHORT TERMHazardous weather outlook, May 9, 3:22 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 322 PM CDT Thu May 9 2019 TXZ229>234-239>247-342>347-442-443-447-102030- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 322 PM CDT Thu May 9 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to widespread thunderstorms are expected today and tonight. Storms will be strong to severe with the initial threat this afternoon and early evening being large hail. The threat will transition to damaging winds as the storms congeal into a squall line. Heavy rainfall will also be expected with these storms, and therefore a Flash Flood Watch will be in effect starting today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to widespread thunderstorms are expected Thursday through Tuesday. Some storms could be strong to severe, especially Thursday night. The primary threats with these storms will be flooding, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay reports of severe weather and flooding. Use hashtags #ccspotter and #txwx GMZ230-235-250-255-270-275-102030- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 322 PM CDT Thu May 9 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Widespread showers and thunderstorms expected tonight. Some storms could be strong to severe with high wind gusts being the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Weak to moderate onshore flow is expected Friday through Sunday. Otherwise, stormy conditions will persist through the weekend, with some storms being strong to severe. The primary threats with these storms will be heavy rainfall, gusty winds, and small hail. .SPOTTER INFORMATION STATEMENT... Mariners are encouraged to relay reports of hazardous marine conditions. Use hashtags #ccspotter and #txwx 87/99
In the hours before
Special weather statement, May 9, 6:40 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
640 PM CDT Thu May 9 2019
TXZ239-100030-
Webb-
640 PM CDT Thu May 9 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEBB COUNTY...
At 640 PM CDT, a strong thunderstorm was located near Botines, or 14
miles north of Laredo, moving northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Laredo, Orvil, Botines, Unitec Industrial Park and Callaghan.
LAT...LON 2785 9970 2804 9928 2804 9922 2775 9906
2761 9953
TIME...MOT...LOC 2340Z 241DEG 22KT 2776 9954
JMSpecial weather statement, May 9, 6:43 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
643 PM CDT Thu May 9 2019
TXZ229-239-100030-
Webb-La Salle-
643 PM CDT Thu May 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND
SOUTHWESTERN LA SALLE COUNTIES...
At 642 PM CDT, a strong thunderstorm was located near La Esperanza
Ranch Airport, or 16 miles northwest of Encinal, moving northeast at
15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
La Esperanza Ranch Airport and Chaparral Wildlife Management Area.
LAT...LON 2820 9968 2820 9940 2837 9939 2812 9921
2800 9963 2817 9972
TIME...MOT...LOC 2342Z 237DEG 13KT 2814 9960
JMSpecial weather statement, May 9, 7:49 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 749 PM CDT Thu May 9 2019 TXZ229-230-100115- McMullen-La Salle- 749 PM CDT Thu May 9 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND NORTHWESTERN MCMULLEN COUNTIES... At 749 PM CDT, a strong thunderstorm was located over Fowlerton, or 17 miles west of Tilden, moving northeast at 25 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Cotulla, Gardendale, Woodward, Zella, Fowlerton, Millett and Los Angeles. LAT...LON 2863 9862 2839 9872 2831 9926 2864 9931 TIME...MOT...LOC 0049Z 202DEG 21KT 2847 9884 JM
Special weather statement, May 9, 8:29 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
829 PM CDT Thu May 9 2019
TXZ231-232-100215-
Live Oak-Bee-
829 PM CDT Thu May 9 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LIVE OAK AND
NORTHWESTERN BEE COUNTIES...
At 829 PM CDT, a strong thunderstorm was located near Esseville, or
11 miles southeast of Campbellton, moving northeast at 25 mph but
building to the south.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Three Rivers, Choke Canyon, Nell, Ray Point, Whitsett, Esseville and
Pawnee.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2849 9804 2845 9833 2861 9833 2871 9820
2872 9803
TIME...MOT...LOC 0129Z 207DEG 24KT 2863 9817
PHThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 64 min |
| May 9, 7:49 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| May 9, 7:58 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 47 min |
| May 9, 8:29 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| May 9, 8:32 PM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 118 min |
| May 9, 8:45 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak, McMullen | 45 min |
| May 9, 8:48 PM CDT | Special Weather Statement | CRP | Duval | 42 min |
| May 9, 8:50 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| May 9, 8:59 PM CDT | Special Weather Statement | CRP | Live Oak | 46 min |
| May 9, 9:11 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak, McMullen | 49 min |
| May 9, 9:16 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 119 min |
| May 9, 9:43 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| May 9, 9:54 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad, Live Oak | 51 min |
| May 9, 10:03 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 26 min |
| May 9, 10:15 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Refugio, Victoria | 45 min |
| May 9, 10:20 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Bee, Goliad, Refugio, San Patricio | 55 min |
| May 9, 10:21 PM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 84 min |
| May 9, 10:56 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Goliad, Refugio, Victoria | 49 min |
| May 9, 11:00 PM CDT | Areal Flood Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more | 2 hr |
| May 9, 11:14 PM CDT | Special Marine Warning | CRP | 91 min | |
| May 9, 11:21 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 24 min |
| May 9, 11:41 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio, Victoria | 49 min |
| May 10, 12:41 AM CDT | Special Marine Warning | CRP | 94 min | |
| May 10, 2:10 AM CDT | Special Marine Warning | CRP | 80 min | |
| May 10, 2:36 AM CDT | Special Weather Statement | CRP | San Patricio | 24 min |
| May 10, 3:12 AM CDT | Severe Thunderstorm Warning | CRP | Aransas, Calhoun, Refugio | 48 min |
| May 10, 3:13 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 25 hr |
| May 10, 3:25 AM CDT | Special Marine Warning | CRP | 50 min | |
| May 10, 3:27 AM CDT | Special Weather Statement | CRP | Kleberg | 33 min |
| May 10, 4:04 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, San Patricio | 3 hr |
| May 10, 4:06 AM CDT | Special Weather Statement | CRP | Aransas | 24 min |
| May 10, 4:10 AM CDT | Special Weather Statement | CRP | Jim Wells | 35 min |
| May 10, 4:33 AM CDT | Special Marine Warning | CRP | 57 min | |
| May 10, 4:41 AM CDT | Special Weather Statement | CRP | Nueces | 34 min |
| May 10, 4:55 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| May 10, 4:59 AM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| May 10, 5:20 AM CDT | Special Weather Statement | CRP | Kleberg | 40 min |
| May 10, 5:25 AM CDT | Special Marine Warning | CRP | 95 min | |
| May 10, 5:33 AM CDT | Flash Flood Warning | CRP | Kleberg | 90 min |
| May 10, 5:46 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 10, 6:01 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 104 min |
| May 10, 6:13 AM CDT | Special Marine Warning | CRP | 92 min | |
| May 10, 6:29 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 16 hr |
| May 10, 6:36 AM CDT | Special Marine Warning | CRP | 84 min | |
| May 10, 6:58 AM CDT | Areal Flood Warning | CRP | Nueces | 62 min |
| May 10, 7:27 AM CDT | Special Marine Warning | CRP | 93 min | |
| May 10, 9:55 AM CDT | Small Craft Advisory | CRP | 9 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.